Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To Stop or Stay With?
Apr 18, 2001

I have been HIV+ for over 9 years. I have been on Combivir and Viramune for the last year and a half. For the 7 years before treatment initiation and the short time since, my T4 cell count has been consistent between 600-900 with a good ratio 32-34. Before treatment, my viral load hovered around 6,000 and after went to undetectable on one test and 50-150 on the more precise. I have never had opportunistic infection or any of the other signs of disease progression. No night sweats, no thrush, nothing. My doctor says the treatment strategies have recently changed. Considering my stats before and after treatment, and weighing the risk of toxicity, he is recommending I discontinue treatment all together. If my stats begin to decline in the future, he says I can go back on my current regimen with equal success. What do you think?

Response from Dr. Boyle

Your doctor is almost certainly right, although we don't yet have the data necessary to say with absolute certainty that there is no downside to stopping therapy. If you are going to stop, keep in mind the lengthy half-life of Viramune, which may require that you stop it first and continue the Combivir for a couple of doses after that. Good luck. BB



Previous
Medication change
Next
Excessive blood draws?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement